MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24672
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 100% stenosed target lesion was located in the moderately tortuous and severely calcified superficial femoral artery.A 6.0 x 150, 135cm mustang balloon catheter was advanced for dilation.However, during the third inflation at 20 atmospheres, the balloon ruptured.The device was completely removed without any issure and the procedure was completed with another of the same device.No patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: mustang 6.0 x 150, 135cm, batch # 23974767 was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured 40mm in length and extended from a position 3mm proximal from the proximal marker band and extending 37mm distally from the proximal markerband.A visual and microscopic examination of the marker bands identified no issues.A visual and tactile examination found issues with the device shaft.A shaft kink was noted 4mm distal from the proximal markerband.A visual and tactile examination identified no damage to the tip.No issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 100% stenosed, target lesion was located in a moderately tortuous and severely calcified superficial femoral artery.A 6.0 x 150, 135cm mustang balloon catheter was advanced for dilation.However, during the third inflation at 20 atmospheres, the balloon ruptured.The device was completely removed without any issure noted and the procedure was completed with another of the same devce.No patient complications nor injuries reported.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10280428
Report Number2134265-2020-09410
Device Sequence Number2624479
Product Code LIT
UDI-Device Identifier08714729793458
UDI-Public08714729793458
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2022
Device Model Number24672
Device Catalogue Number24672
Device Lot Number0023974767
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2020
Initial Date Received by Manufacturer 07/09/2020
Supplement Date Received by Manufacturer07/29/2020
Initial Report FDA Received Date07/15/2020
Supplement Report FDA Received Date08/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1